# SDR UPS97424466

- Difficulty date: September 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N672UP
- Make and model: Boeing 747123F
- Aircraft serial: 20324
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Sump Drain
- Condition: Leaking
- Location: Fuselage
- Stage of operation: TO
- Nature of condition: L, B
- Precautionary procedure: K

## Discrepancy

ON TAKEOFF A VERY STRONG SMELL OF FUEL WAS DETECTED IN COCKPIT AND UPPER DECK ODOR LASTED ABOUT 5 MINUTES.  FOUND (2) SUMP DRAINS LEAKING (REF ITEMS 1 AND 2) RESULTING IN FUEL ENTERING INTO THE BODY FAIRINGS AND A/C BAY CLEANED AND SECURED GROUND SERVICE CONNECTOR DOOR (REF EO B747-2120- 9566A).  RAN PACKS AND RECIRC FAN NO FUEL ODORS DETECTED.
